Excedrin Migraine: Side Effects and Dosage

Excedrin Migraine: Side Effects and Dosage: Excedrin Migraine is a pain reliever available over-the-counter. It’s mostly used to relieve migraine headache pain. Here’s all you need to know about Excedrin Migraine’s mechanism of action and how to use it properly.

About Excedrin Migraine

Excedrin Migraine is treated with a combination of drugs. It contains acetaminophen, aspirin, and caffeine, which are all separate medications. These medications treat migraine symptoms in a variety of ways.Excedrin Migraine: Side Effects and Dosage throws light on the different aspects of the disease.

Check this article: Why are my veins so visible

Acetaminophen

Acetaminophen is a fever reducer and pain reliever. It’s unclear exactly how it works. We do know that it mostly affects the brain and spinal cord, as well as the central nervous system. Acetaminophen reduces the quantity of prostaglandins your body produces, allowing you to withstand more pain. A prostaglandin is a chemical that has been related to pain.Excedrin Migraine: Side Effects and Dosage is serious issue.

Aspirin

Nonsteroidal anti-inflammatory drugs (NSAIDs) include aspirin (NSAID). It helps to relieve pain and inflammation, including swelling and discomfort. Aspirin works in a similar way to acetaminophen in lowering the quantity of prostaglandins produced by the body Excedrin Migraine: Side Effects and Dosage can prove very useful.

Excedrin Migraine: Side Effects and Dosage

Caffeine

Caffeine is not an analgesic. It’s a vasoconstrictor, not a relaxant. That is, it causes blood vessels to narrow.
Caffeine in Excedrin Migraine acts to restrict blood vessels in the brain. The volume of blood that can flow through the blood arteries at one moment is reduced as a result of this. This activity aids in the relief of headaches, which occur when blood vessels dilate.

Read this article: Small bump on lips no pain

Excedrin Migraine: Side Effects and Dosage

Caffeine can also help with headaches brought on by caffeine withdrawal.

Forms and dosage

Excedrin Migraine: Side Effects and Dosage comes in the form of a caplet that you swallow. Each caplet has 250 milligrams of acetaminophen, 250 milligrams of aspirin, and 65 milligrams of caffeine. The suggested dosage for each age group is mentioned below. This dosing information can also be found on the product’s box.

Adults 18 years and older

With a glass of water, take two caplets. In any 24-hour period, the maximum dosage is two caplets.Excedrin Migraine: Side Effects and Dosage is interesting.

Children and teens younger than 18 years

Before providing Excedrin Migraine to your child, consult with his or her doctor.

Excedrin Migraine should be used with caution to adolescents and teenagers because it includes aspirin.
This is due to a relationship between aspirin and Reye’s syndrome, an uncommon but dangerous condition.
Never provide aspirin-containing goods to a youngster under the age of 12.
Also, if an adolescent is healing from a viral illness like chicken pox or the flu, don’t give them aspirin.

Excedrin Migraine: Side Effects and Dosage

Side effects

Side effects are possible with any of the three medications in Excedrin Migraine. Some side effects may fade as your body adjusts to the medicine. However, if any of the typical side effects bother you or do not go away, consult your doctor. If you have any of the significant side effects, contact your doctor or dial 9-1-1 immediately.

Common side effects

The caffeine in Excedrin Migraine: Side Effects and Dosage can induce some of the more typical side effects.
The following are some of Excedrin Migraine: Side Effects and Dosage:

  • nervousness
  • feeling irritable
  • sleeping trouble
  • rapid heartbeat

Serious side effects

The acetaminophen and aspirin contained in Excedrin Migraine might produce serious negative effects.
The following are some of the possible adverse effects:

  • allergic reaction, with symptoms such as:
    • trouble breathing
    • itchy, red blisters
    • rash
  • bleeding in the stomach, with symptoms such as:
    • bloody or black and tarry stools
    • vomiting blood
    • upset stomach that does not improve quickly

Drug interactions

Drug interactions may occur if you take Excedrin Migraine with other medications. Interactions can make Excedrin Migraine or your other prescriptions work better or worse. They can also make you more susceptible to negative effects.

If you take any of the following medications, consult your doctor before using Excedrin Migraine:

  • Warfarin, rivaroxaban, and apixaban are examples of blood thinners.
  • Ibuprofen, naproxen, 81-mg or 325-mg aspirin, enteric-coated aspirin, and celecoxib are examples of nonsteroidal anti-inflammatory medicines (NSAIDs).
  • Probenacid, for example, is a gout medication.
  • phenytoin and valproic acid are anti-seizure medications.
  • alteplase and reteplaseangiotensin-converting enzyme (ACE) inhibitors such as lisinopril, enalapril.
  • antacids such as sodium bicarbonate and magnesium hydroxide psychiatric drugs such as furazolidone, procarbazine,
  • and selegiline antidepressants such as sertraline and venlafaxine diuretics such as furosemide
  • and hydrochlorothiazide fluoroquinolones angiotensin-converting enzyme (ACE) inhibitors such as lisinopril, enalapril, and rami

Excedrin Migraine: Side Effects and Dosage

Warnings

For the most part, Excedrin Migraine is safe, but it should be used with caution. Some folks should absolutely avoid it. The following warnings can assist you in staying safe.

Conditions of concern

Ask your doctor if Excedrin Migraine is safe for you if you have any of the following problems.
The following conditions may be aggravated by this medication:

  • Liver disease
  • stomach problems, such as heartburn, stomach ulcers, or stomach bleeding.
  • high blood pressure
  • kidney diseases
  • Asthma
  • thyroid disease

Liver damage

One of the medications in Excedrin Migraine, acetaminophen, can cause serious liver damage.
If you take Excedrin Migraine and perform any of the following, you have an increased risk of liver damage:

  • utilize more than the maximum amount per day (two caplets in 24 hours)
  • acetaminophen and other acetaminophen-containing products
  • three or more alcoholic beverages each day

Stomach bleeding

Aspirin can cause a lot of bleeding in your stomach. If you:

  • are over 60 years old and have a history of stomach ulcers or bleeding, as well as taking a blood thinner or steroid like prednisone, methyl prednisolone, or hydrocortisone.
  • Aspirin, ibuprofen, and naproxen are all NSAIDs.
  • take this product for longer than your doctor suggests eat three or more alcoholic beverages per day
  • Overdosing

To avoid overdosing, make sure you follow the dosage guidelines exactly.

  • An Excedrin Migraine overdose can cause the following symptoms:
  • Irritable bowel syndrome (IBS) is characterized by pain in the abdomen.
  • nausea indigestion
  • jaundice vomitus (yellowing of your skin or the whites of your eyes)

Pregnancy and breastfeeding

Consult your doctor before taking Excedrin Migraine if you’re pregnant or breastfeeding.

Pregnancy

Ask your doctor if taking Excedrin Migraine throughout the first two trimesters of pregnancy is safe. Excedrin Migraine should not be used during the third trimester (three months) of pregnancy since it may harm the baby.
Because Excedrin Migraine contains aspirin, this is the case.
Taking regular-strength aspirin frequently during the third trimester can result in a major heart problem in your baby.

Breastfeeding

Before taking this medication while nursing, see your doctor. One of the key chemicals in Excedrin Migraine, acetaminophen, is safe to take during breastfeeding. The aspirin in Excedrin Migraine, on the other hand, can enter into breast milk. Regular-strength aspirin, like the sort found in Excedrin Migraine, can cause redness, bleeding, and other issues in a breastfed infant.Excedrin Migraine: Side Effects and Dosage will provide you with the basic information.

Stay safe

This article will teach you how to take Excedrin Migraine: Side Effects and Dosage safely.
Here are some things to remember:

  • Before taking Excedrin Migraine, read the labels of any other pain medicines you’re taking.
  • Overdosing on other drugs with the same active components as Excedrin Migraine is possible.
  • Limit your intake of caffeinated beverages and foods.
  • Caffeine is present in this drug, and consuming too much of it can cause your heart to race or make you feel nervous.
  • Call 9-1-1 straight away if you experience symptoms of an allergic response to Excedrin Migraine or if you have black, tarry stools.

Other related articles to read

Leave a Comment